MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC PEDS PLUS/ F CULTURE VIALS; SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC PEDS PLUS/ F CULTURE VIALS; SYSTEM, BLOOD CULTURING
Model Number 442194
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bactec¿ peds plus¿/ f culture vials 100 false positive results were obtained by the laboratory personnel.A subculture was used to confirm the results as false positives.The customer stated there was no patient impact.The following information was provided by the initial reporter: "randomly some bottles are giving false positive results when do subculture it was no growth on media additional information from task: were any erroneous results reported? no if so - was any treatment changed due to the erroneous results reported? no ".
 
Additional Manufacturer Narrative
Investigation summary: upon further evaluation it was noticed that complaint received was from a product already expired.No investigation will be conducted.Batch history records are always reviewed prior product release.Users are cautioned in the package insert under limitation of the procedure: ¿a gram-stained smear from culture medium may contain small number of non-viable organisms derived from media constituents, staining reagents, immersion oil, glass slide and specimens used for inoculation.There are many factors that can influence the false positive rate, including blood volume, blood cell counts, environmental factors, and media lot to lot variations.No corrective actions were required.
 
Event or Problem Description
It was reported that while using bd bactec¿ peds plus¿/ f culture vials 100 false positive results were obtained by the laboratory personnel.A subculture was used to confirm the results as false positives.The customer stated there was no patient impact.The following information was provided by the initial reporter: "randomly some bottles are giving false positive results when do subculture it was no growth on media.Additional information from task: 1) were any erroneous results reported? no.2) if so - was any treatment changed due to the erroneous results reported? no".

Brand Name
BD BACTEC PEDS PLUS/ F CULTURE VIALS
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
MDR Report Key12005339
Report Number3008352382-2021-00165
Device Sequence Number4636988
Product Code MDB
UDI-Device Identifier00382904421946
UDI-Public00382904421946
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K954927
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2021
Device Model Number442194
Device Catalogue Number442194
Device Lot Number0232772
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1